Alert archive / Idaho / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 12, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at May 29, 2020, 3:14 PM MDT for Cassia County, Power County, Idaho. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2020, 3:14 PM MDT (21:14 UTC)
- Expired
- May 29, 2020, 4:00 PM MDT
- In force
- 46 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cassia County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 81 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:03 PM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 29, 2:03 PM MDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 203 PM MDT Fri May 29 2020 .SHORT TERM (Today - Sunday)... Summer-like weather in place across eastern Idaho this afternoon as the much advertised warm weather has finally arrived in full force. Temps across the Snake Plain have climbed into the mid and upper 80s already this afternoon with 90s quite likely from around Blackfoot west into the Magic Valley. Did see a brief storm skirt across the Island Park area as clouds and precip have been moving across the northern extent of the anticyclone aloft. Further to the south, have seen some CU develop over the last hour or so across NE Nevada and NW Utah. Mesoscale analysis does show pockets of instability along the Utah/Nevada border and given the persistence of hi-res CAMs showing precip across this area have bumped up PoPs across Cassia, Oneida, Power and Bannock counties through the afternoon and evening to account for this potential. Given the ample heating taking place, a strong storm certainly seems plausible. Very similar forecast expected Saturday with temps remaining well above normal with more 90s expected. Hi-res models are showing quite a bit of convective potential tomorrow afternoon as well so this remains something to watch as the global models aren't quite as excited about this. Nevertheless, have some isolated/scattered PoPs in the forecast for tomorrow afternoon. On Sunday, the ridge will get suppressed a bit to the south and east as a potent low moves into the Pacific NW. This should drop temps about 10 degrees compared to Saturday but still remaining above climo. McKaughan .LONG TERM (Monday - Friday)... Expecting mainly dry and warm weather Monday as southerly flow aloft continues with only isolated thunderstorms in the central mountains. A weak wave may pass to the north Tuesday with slightly cooler conditions but still well above normal with again any thunderstorms confined to the central mountains as well as the upper snake highlands. A more substantial advancing Pacific system will likely bring much more widespread showers and thunderstorms Wednesday through Friday across the entire region. Temperatures expected to be slightly above normal through Friday. GK && .AVIATION... Have vicinity thunder all sites this afternoon and early evening excluding SUN. Storms should be isolated so unlikely to see at an airport but they will be around. Will remain VFR through Saturday. Expect similar isolated showers and thunderstorms again Saturday afternoon and evening as well. GK && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, May 29, 2:08 PM MDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Pocatello ID 208 PM MDT Fri May 29 2020 IDZ057-058-292100- Marsh and Arbon Highlands ID-Raft River Region ID- 208 PM MDT Fri May 29 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL POWER AND EAST CENTRAL CASSIA COUNTIES UNTIL 300 PM MDT... At 207 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles east of Malta, moving northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rockland, Fort Hall Bannock Peak and Arbon. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4231 11315 4242 11324 4270 11273 4245 11254 TIME...MOT...LOC 2007Z 243DEG 25KT 4238 11310 McKaughan
Special weather statement, May 29, 3:02 PM MDT, 12 minutes before
Special Weather Statement National Weather Service Pocatello ID 302 PM MDT Fri May 29 2020 IDZ055>057-292145- Eastern Magic Valley ID-Raft River Region ID- Southern Hills/Albion Mountains ID- 302 PM MDT Fri May 29 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POWER AND EAST CENTRAL CASSIA COUNTIES UNTIL 345 PM MDT... At 301 PM MDT, Doppler radar was tracking a strong thunderstorm near Malta, moving northeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Malta. LAT...LON 4231 11337 4239 11344 4262 11299 4243 11282 TIME...MOT...LOC 2101Z 243DEG 28KT 4238 11332 McKaughan
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:08 PM MDT | Special Weather Statement | PIH | Power | 52 min |
| May 29, 3:02 PM MDT | Special Weather Statement | PIH | Power | 43 min |
| May 29, 4:03 PM MDT | Special Weather Statement | PIH | Cassia | 42 min |
| May 29, 4:21 PM MDT | Special Weather Statement | PIH | Power | 39 min |
| May 29, 4:31 PM MDT | Severe Thunderstorm Warning | PIH | Oneida, Power | 21 min |
| May 29, 5:06 PM MDT | Special Weather Statement | PIH | Cassia | 39 min |
| May 29, 5:47 PM MDT | Special Weather Statement | PIH | Power | 58 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.